Affordable Access

Publisher Website

Olanzapine Overdose With Serum Concentrations

Authors
Journal
Annals of Emergency Medicine
0196-0644
Publisher
Elsevier
Publication Date
Volume
34
Issue
2
Identifiers
DOI: 10.1016/s0196-0644(99)70243-x
Disciplines
  • Medicine

Abstract

Abstract Olanzapine, a new atypical antipsychotic drug, has been prescribed in the treatment of schizophrenia and psychotic mood disorders for approximately 2.3 million patients worldwide. Considering the increase in olanzapine prescriptions and the increased risk of suicide in this patient population, the number of reported cases of olanzapine overdose may be expected to increase. This report describes the clinical course and serum concentrations in a patient who consumed an olanzapine overdose (800 mg). Profound central nervous system depression and tachycardia without arrhythmia occurred within 2 hours after the ingestion. Additional clinical findings (ie, fever, mutism, agitation, dystonia, akathisia, elevated creatine kinase, and increased leukocyte count) were similar to those of neuroleptic malignant syndrome. After intubation, gut decontamination, and supportive care, the patient recovered and was discharged. [Cohen LG, Fatalo A, Thompson BT, Di Centes Bergeron G, Flood JG, Poupolo PR: Olanzapine overdose with serum concentrations. Ann Emerg Med August 1999;34:275-278.]

There are no comments yet on this publication. Be the first to share your thoughts.

Statistics

Seen <100 times
0 Comments

More articles like this

Olanzapine overdose with serum concentrations.

on Annals of Emergency Medicine August 1999

Serum levels of olanzapine in a non-fatal overdose...

on Journal of Analytical Toxicolo... March 2007

Olanzapine overdose.

on Anaesthesia April 2001

Olanzapine overdose.

on Anaesthesia September 2000
More articles like this..